Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 89, NWS Wilmington, OH

June 14, 2000Fayette County, Pickaway County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 6:15 PM EDT for Fayette County, Pickaway County, Ohio. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 6:15 PM EDT (22:15 UTC)
Expired
Jun 14, 2000, 7:00 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fayette County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:35 PM EDTThunderstorm Wind 56 EWashington Court Hou, OHSeveral large trees were blown down on State Route 41 in Washington Court House.
Jun 14, 6:45 PM EDTThunderstorm Wind 50 EOrient, OHTwo large trees were blown down in the Orient area. The first fell on U.S. 62 ad the second was on Darby Creek Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 5:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 142215
SVRILN
OHC047-129-142300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...
  PICKAWAY COUNTY IN CENTRAL OHIO...

* UNTIL 700 PM EDT...

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF WASHINGTON COURT HOUSE...
  MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLIAMSPORT...
  WASHINGTON COURT HOUSE...
  NEW HOLLAND...
  LOGAN ELM VILLAGE...
  CIRCLEVILLE...
  BLOOMINGBURG...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOWD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:55 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 3:55 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT WED JUN 14 2000

RUNNING WAY LATE DUE TO WEATHER.  UPPER TROF SWINGS THROUGH
TONIGHT.  WILL KEEP CATEGORICAL POPS AS LINE ACROSS IL SHOULD WORK
INTO THE FA.  PCPN SWINGS ACROSS TONIGHT AND SHOULD LINGER INTO
THURSDAY...BEFORE SOMEWHAT DRIER AIR WORKS IN FOR THURSDAY AFTERNOON
INTO THURSDAY NIGHT.

ETA WAS SHOWING PCPN FORMING ACROSS CNTRL OHIO THURSDAY
NIGHT...WHILE THE NGM FORMS A WAVE ON THE FRONT BRINGING PCPN BACK
INTO THE SOUTH THURSDAY NIGHT.  RIGHT NOW WILL KEEP BOTH AREAS DRY.

TEMPERATURES CLOSE TO MOS AND CURRENT FCST.

FOR EXTENDED WILL CONTINUE WITH THE MORE PROGRESSIVE SOLUTION OF THE
UKMET/ECMWF AND WILL DISCOUNT THE WET MRF/EXTENDED GUIDANCE.

CLEMISILN OUT IN A FEW.

.ILN...NONE.

SITES

In the hours before

Local storm report, Jun 14, 4:23 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    VANDALIA                  OH   1 INCH HAIL
06/14/00   MONTGOMERY                     REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 14, 4:24 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0408 PM    HUBER HGTS                OH   66 MPH TSTM GUST
06/14/00   MONTGOMERY                     REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 14, 5:44 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0408 PM    FOUNTAIN CITY             IN   WIND DAMAGE
06/14/00   WAYNE                          FIVE TO SIX 12 INCH
                                          DIAMETER TREES DOWN.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:30 PM EDTSevere Thunderstorm WarningILNMadison60 min
Jun 14, 4:03 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery42 min
Jun 14, 4:15 PM EDTSevere Thunderstorm WarningILNClark45 min
Jun 14, 5:48 PM EDTSevere Thunderstorm WarningILNClinton27 min
Jun 14, 6:04 PM EDTSevere Thunderstorm WarningILNWarren36 min
Jun 14, 6:23 PM EDTSevere Thunderstorm WarningILNFranklin, Madison52 min
Jun 14, 6:27 PM EDTSevere Thunderstorm WarningILNClark, Greene48 min
Jun 14, 6:31 PM EDTSevere Thunderstorm WarningILNHardin, Logan44 min
Jun 14, 7:09 PM EDTSevere Thunderstorm WarningILNDelaware51 min
Jun 14, 7:55 PM EDTSevere Thunderstorm WarningILNMercer50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.